The zero section of the universal semiabelian variety and the double ramification cycle

Samuel Grushevsky, Dmitry Zakharov

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

We study the Chow ring of the boundary of the partial compactification of the universal family of principally polarized abelian varieties (ppav). We describe the subring generated by divisor classes, and we compute the class of the partial compactification of the universal zero section, which turns out to lie in this subring. Our formula extends the results for the zero section of the universal uncompactified family. The partial compactification of the universal family of ppav can be thought of as the first two boundary strata in any toroidal compactification of Ag. Our formula provides a first step in a program to understand the Chow groups of Ag, especially of the perfect cone compactification, by induction on genus. By restricting to the image of Mg under the Torelli map, our results extend the results of Hain on the double ramification cycle, answering Eliashberg's question.

Original languageEnglish
Pages (from-to)953-982
Number of pages30
JournalDuke Mathematical Journal
Volume163
Issue number5
DOIs
StatePublished - Apr 2014

Fingerprint

Dive into the research topics of 'The zero section of the universal semiabelian variety and the double ramification cycle'. Together they form a unique fingerprint.

Cite this